MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that the midline was working well after placement on (b)(6)2023.The patient was an outpatient coming in for daily infusions therefore daily assessment was not done by the vat team but by the out patient nurses.The nurse stated that last week he had a kink in the catheter that prevented it from flushing.The nurse backed out the catheter to straighten the kink.It worked until (b)(6) 2023 when the nurse attempted to flush the line and the flush came out from under the dressing.The dressing was then removed thinking the connection to the extension was loose.The line was pulled back again and only approximately 1 cm of the catheter was attached to the hub.An ultrasound was used to visualize the remaining catheter in the vein.A tourniquet was placed to prevent it from dislodging any further and the patient was sent to the er for evaluation.Additional information received on (b)(6) 2023: (b)(6) 2023 he presented to the ed as a trauma after he injured his elbow with an elbow laceration, sent home and returned on (b)(6) 2023 with increased pain to elbow.(b)(6) 2023 irrigation and debridement of left medial elbow abscess and septic arthritis, placed on ivabx.(b)(6) 2023 powerglide midline placed by vat without complications and discharged that same day.The next day he returned to the ed stating that his girlfriend had kicked him out and he could not take care of himself.He was given his ivabx daptomycin and discharged from the ed.Unclear as to whether patient received daily ivabx.It is documented that he received his ivabx on (b)(6)2023.Pt was not seen at this facility again until (b)(6) 2023 when the midline was flushed and noted to be leaking out of the dressing.Per rn report, the dressing was then removed, and line was pulled back with only approximately 1cm of catheter attached to the base hub.I (vat) was then notified of the situation.Upon entering the room, patient was seated with right arm up on armrest.Small puncture mark noted on right arm approximately 6cm above ac.Ultrasound was then used to determine if there was any foreign object left in vein.Remaining catheter was visualized and a tourniquet was then placed on patients arm above the ending of the visualized catheter.Pt was then transferred to the ed.Pt was then taken to the or for removal of the foreign object.Or report all remaining pieces of catheter were retrieved.Pt admitted for observation overnight.This delayed patient from getting ivabx in a timely fashion as well additional expense and hospital stay.Prior to this, patient denies any issues with line.No urgent medical situation was involved.The ivabx being infused through this powerglide midline prior to this incident was daptomycin.Stat lock pro, as well as tegaderm and tape were used to secure the catheter.Pt has not been back to our facility since this incident.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter was confirmed but the cause is unknown.A series of photographs were returned for evaluation.The implicated powerglide pro midline catheter contained a complete circumferential break in the catheter tubing near the distal of the luer adaptor strain relief.The tubing also contained a compressed region between the strain relief oversleeve and the break in the tubing.Although a break in the catheter could be confirmed, the root cause could not be determined at this time.There were no distinguishing features in the photographs of the device which could aid in identification of a specific root cause.Possible contributing factors could include material fatigue due to cyclic kinking, tensile (pulling) damage, or sharp instrument damage.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported by the customer that the midline was working well after placement on (b)(6) 2023.The patient was an outpatient coming in for daily infusions therefore daily assessment was not done by the vat team but by the out patient nurses.The nurse stated that last week he had a kink in the catheter that prevented it from flushing.The nurse backed out the catheter to straighten the kink.It worked until (b)(6) 2023 when the nurse attempted to flush the line and the flush came out from under the dressing.The dressing was then removed thinking the connection to the extension was loose.The line was pulled back again and only approximately 1 cm of the catheter was attached to the hub.An ultrasound was used to visualize the remaining catheter in the vein.A tourniquet was placed to prevent it from dislodging any further and the patient was sent to the er for evaluation.Additional information received on 30-jun-2023: on (b)(6) 2023 he presented to the ed as a trauma after he injured his elbow with an elbow laceration, sent home and returned on (b)(6) 2023 with increased pain to elbow.(b)(6) 2023 irrigation and debridement of left medial elbow abscess and septic arthritis, placed on ivabx.On (b)(6) 2023 powerglide midline placed by vat without complications and discharged that same day.The next day he returned to the ed stating that his girlfriend had kicked him out and he could not take care of himself.He was given his ivabx daptomycin and discharged from the ed.Unclear as to whether patient received daily ivabx.It is documented that he received his ivabx on (b)(6) 2023, (b)(6) 2023, (b)(6) 2023.Pt was not seen at this facility again until (b)(6) 2023 when the midline was flushed and noted to be leaking out of the dressing.Per rn report, the dressing was then removed, and line was pulled back with only approximately 1cm of catheter attached to the base hub.I (vat) was then notified of the situation.Upon entering the room, patient was seated with right arm up on armrest.Small puncture mark noted on right arm approximately 6cm above ac.Ultrasound was then used to determine if there was any foreign object left in vein.Remaining catheter was visualized and a tourniquet was then placed on patients arm above the ending of the visualized catheter.Pt was then transferred to the ed.Pt was then taken to the or for removal of the foreign object.Or report all remaining pieces of catheter were retrieved.Pt admitted for observation overnight.This delayed patient from getting ivabx in a timely fashion as well additional expense and hospital stay.Prior to this, patient denies any issues with line.No urgent medical situation was involved.The ivabx being infused through this powerglide midline prior to this incident was daptomycin.Stat lock pro, as well as tegaderm and tape were used to secure the catheter.Pt has not been back to our facility since this incident.

Brand Name
FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17312973
Report Number3006260740-2023-02912
Device Sequence Number3996138
Product Code FOZ
UDI-Device Identifier00801741140563
UDI-Public(01)00801741140563
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue NumberF118108PT
Device Lot NumberREHQ0957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight66 KG
Patient RaceWhite